Alert archive / California / Small Craft Advisories in 2018
Small Craft Advisory 99, NWS Eureka, CA
NWS Eureka, CA issued this small craft advisory at Nov 30, 2018, 3:07 AM PST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Nov 30, 2018, 3:07 AM PST (11:07 UTC)
- Expired
- Nov 30, 2018, 3:00 PM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted.
614 WHUS76 KEKA 301107 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 307 AM PST Fri Nov 30 2018 PZZ450-470-301915- /O.EXP.KEKA.SC.Y.0097.000000T0000Z-181130T1100Z/ /O.NEW.KEKA.SC.Y.0099.181130T1107Z-181130T2300Z/ Pt St George to Cape Mendocino out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- 307 AM PST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PST this afternoon. * WINDS...Northwest winds 10 to 20 kt. * WAVES/SEAS...Combined seas of 10 to 12 feet, slowly diminish through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ455-475-301915- /O.EXP.KEKA.SC.Y.0098.000000T0000Z-181130T1100Z/ /O.NEW.KEKA.SC.Y.0099.181130T1107Z-181130T2300Z/ Cape Mendocino to Pt Arena out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 307 AM PST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect until 3 PM PST this afternoon. * WINDS...Northwest winds 10 to 20 kt this, with possible gusts around 25 kt. * WAVES/SEAS...Combined seas of 10 to 14 feet, slowly diminish through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$
2 follow-up statements
443 WHUS76 KEKA 301625 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 825 AM PST Fri Nov 30 2018 PZZ450-455-470-475-302300- /O.CON.KEKA.SC.Y.0099.000000T0000Z-181130T2300Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena out 10 nm- Pt St George to Cape Mendocino 10 to 60 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 825 AM PST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... * WINDS...Northwest winds 10 to 20 kt. * WAVES/SEAS...Combined seas of 10 to 12 feet, slowly diminishing through the day. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
261 WHUS76 KEKA 302249 MWWEKA Urgent - Marine Weather Message National Weather Service Eureka CA 249 PM PST Fri Nov 30 2018 PZZ470-010700- /O.EXP.KEKA.SC.Y.0099.000000T0000Z-181130T2300Z/ /O.NEW.KEKA.SC.Y.0100.181201T0500Z-181202T1700Z/ Pt St George to Cape Mendocino 10 to 60 nm- 249 PM PST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 PM this evening to 9 AM PST Sunday. * WINDS...West to northwest winds 10 to 20 kt. * WAVES/SEAS...Seas peaking Saturday afternoon at NW 4 to 6 feet at 6 seconds and NW 11 to 13 feet at 12 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ450-475-010700- /O.EXP.KEKA.SC.Y.0099.000000T0000Z-181130T2300Z/ /O.NEW.KEKA.SC.Y.0100.181201T1100Z-181202T1700Z/ Pt St George to Cape Mendocino out 10 nm- Cape Mendocino to Pt Arena 10 to 60 nm- 249 PM PST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM SATURDAY TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 3 AM Saturday to 9 AM PST Sunday. * WINDS...Northwest winds 10 to 20 kt. * WAVES/SEAS...Seas peaking Saturday afternoon at NW 3 to 5 feet at 6 seconds and NW 10 to 12 feet at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$ PZZ455-010700- /O.EXP.KEKA.SC.Y.0099.000000T0000Z-181130T2300Z/ /O.NEW.KEKA.SC.Y.0100.181201T1700Z-181202T1700Z/ Cape Mendocino to Pt Arena out 10 nm- 249 PM PST Fri Nov 30 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM SATURDAY TO 9 AM PST SUNDAY... The National Weather Service in Eureka has issued a Small Craft Advisory, which is in effect from 9 AM Saturday to 9 AM PST Sunday. * WINDS...Northwest winds 5 to 15 kt. * WAVES/SEAS...Seas peaking late Saturday morning at NW 10 to 12 feet at 11 seconds. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that hazardous wave conditions will exist for small craft. Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in these conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Nov 29, 2:57 PM PST, 12 hours 10 minutes earlier.
Area forecast discussion, Nov 29, 2:57 PM PST, 12 hours 10 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
257 PM PST Thu Nov 29 2018
.SYNOPSIS...Unsettled weather with showers, isolated
thunderstorms, gusty winds, and mountain snow is expected through
the weekend. A new storm may bring additional rain, mountain snow,
and gusty winds during early to mid next week.
&&
.DISCUSSION...Recent water vapor imagery shows an upper trough
moving east across NRN CA, while an associated surface low was
centered over the Sacramento Valley. Very light bands of shower
activity continue to wrap cyclonically around the western
periphery of the upper-low. However, large-scale subsidence will
be on the increase through tonight...which should lead to drier
conditions through Friday morning. Otherwise, low-level
northwesterlies are strengthening across the coastal waters (per
a recent ASCAT pass), and these winds will aid in advisory level
conditions along the Mendocino Coast through late evening.
The next in a series of storm systems will approach the region
during Friday...this one emanating from the Gulf of Alaska. Thus,
midlevel temperatures will be colder (near -32 C at 500 mb), which
will favor a steep lapse rate environment as well as snow levels
between 3000-4000 feet. Showers and coastal thunderstorms are
expected as a result Friday evening through Saturday. Heavier
showers and storms may produce small hail. In addition, several
inches of snow will be possible across the higher passes of
Highway 36 in Southern Trinity County, with up to 10 inches
possible in the vicinity of Scott Mountain Summit in northern
Trinity County.
A building ridge over the NERN PAC will shunt the weekend trough
east away from the region Sunday into Monday. Drier conditions
will become probable, as well as cold overnight lows with frost
and freezing temperatures expected for wind sheltered valleys.
By Tuesday, model guidance shows an upper low evolving offshore
from CA. Forecast uncertainty remains high with this feature,
though guidance is generally in agreement progressing the low
onshore south of the EKA CWA during midweek. That solution would
subsequently support an offshore flow regime and lower rain
chances for NWRN CA.
JMG
&&
.AVIATION...Intermittent VFR conditions continue through today,
with short-lived drops into MVFR across the region as showers pass
overhead. These sparse showers look to continue to impact the
region through this afternoon and into this evening, especially in
Del Norte and northern Humboldt county as the low pressure system
currently impacting the region departs. As this occurs, winds in
the coastal waters are expected to accelerate, which could lead to
gustiness and low level wind shear impacts for coastal terminals.
On top of that another short wave is expected to impact the
region tomorrow morning, beginning in Del Norte and moving
southward through the rest of Northwestern California as the day
progresses, bringing more rain, low ceilings and impacted
visibilities. /TDJ
&&
.MARINE...A strong surface low is crossing the MenSon coast
border at this time with strong northwesterlies in its wake. Gale
force gusts are expected to occur over the southern waters now
through this evening...with winds diminishing after midnight.
Short period northerly wind waves will also ramp up in response to
the strong northerlies, leading to some steep and hazardous seas
that will extend through the morning hours. Additionally, a second
westerly swell forecast to impact the coastal waters Saturday
morning. This swell will peak around 12 to 14 feet at 12 to 13
seconds late on Saturday and into early Sunday morning. Light
winds and seas below 7 to 8 feet are expected to return to the
coastal waters early next week.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...Wind Advisory until 10 PM PST this evening for CAZ109.
Flash Flood Watch until 4 PM PST this afternoon for CAZ107-110-
113.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory until
9 PM PST this evening for PZZ450-470.
Small Craft Advisory until 3 PM PST this afternoon for PZZ455-
475.
Gale Warning until 10 PM PST this evening for PZZ455-475.
&&
Visit us at http://www.weather.gov/eureka
Follow us on Facebook and Twitter at:
http://www.facebook.com/NWSEureka
http://www.twitter.com/nwseureka
For forecast zone information
see the forecast zone map online:
http://www.weather.gov/eureka/zonemap.pngHazardous weather outlook, Nov 29, 6:16 AM PST, 20 hours 51 minutes before
Hazardous Weather Outlook National Weather Service Eureka CA 616 AM PST Thu Nov 29 2018 CAZ101>106-108-111-112-301430- Coastal Del Norte-Del Norte Interior-Northern Humboldt Coast- Southwestern Humboldt-Northern Humboldt Interior- Southern Humboldt Interior-Southern Trinity- Northeastern Mendocino Interior-Southwestern Mendocino Interior- 616 AM PST Thu Nov 29 2018 This Hazardous Weather Outlook is for northwest California. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow level falling to 3000 to 4000 ft Friday night and Saturday. Isolated thunderstorms and small hail possible late Friday night and Saturday. Frost possible along the coast Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ107-110-113-301430- Northern Trinity-Northwestern Mendocino Interior- Southeastern Mendocino Interior- 616 AM PST Thu Nov 29 2018 ...FLASH FLOOD WATCH IN EFFECT UNTIL 10 AM PST THIS MORNING... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. A Flash Flood Watch is currently in effect. Isolated thunderstorms and locally heavy rain are possible this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Snow level falling to around 3000 to 4000 ft Friday night and Saturday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. CAZ109-301430- Mendocino Coast- 616 AM PST Thu Nov 29 2018 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... This Hazardous Weather Outlook is for northwest California. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. A Wind Advisory is currently in effect for gusts to 45 mph. Isolated thunderstorms possible this morning. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Isolated thunderstorms and small hail possible late Friday night through Saturday. Frost possible Saturday night. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 29, 8:55 PM PST | Small Craft Advisory | EKA | 6 hr | |
| Nov 30, 3:30 AM PST | Winter Weather Advisory | EKA | Trinity | 40 hr |
| Nov 30, 2:49 PM PST | Small Craft Advisory | EKA | 48 hr |
Nearby
Small Craft Advisories in California, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.